MAUDE Adverse Event Report: ARGON MEDICAL DEVICES BIOPINCE AUTOMATIC FULL CORE BIOPSY INSTRUMENT 18GX10CM

ARGON MEDICAL DEVICES BIOPINCE AUTOMATIC FULL CORE BIOPSY INSTRUMENT 18GX10CM
Model Number 360-1080-01
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Two sealed samples and two opened samples were returned for review.The two sealed samples were opened and test fired five times each with no issues observed.The pincer fired into the window as designed.The two opened samples exhibited signs of use with the presence of dried bodily fluids present on the needle and on the housing of both returned devices.The pincer of each device was observed to be damaged which would prevent the device from taking a sample successfully, confirming the complaint.Capa 1027 was initiated to evaluate biopince occurrences where a tissue sample was not retrieved.As part of the investigation, there were two potential root causes identified: the tolerance on the inner diameter of the coaxial introducer needle possibly interferes with the hump of the pincer when the device is in the cocked condition.The pincer cannula not diving into the cutting cannula window.To address the issue, the following corrective actions were implemented: the pincer was realigned to bring the pincer tip closer to the cutting cannula window.This realignment allows the pincer to more reliably dive into the window during use.The design of the coaxial needle introducers was changed to increase the inner diameter.Design verification was conducted for the coaxial introducers with larger inner diameters.The larger inner diameter allows for no possible tolerance interference between the biopince device and the coaxial introducer needle.
 
Event or Problem Description
Dr.(b)(6) did a liver bx and used two biopsy guns where no sample was obtained (just blood).He had to use a third needle with a different lot number and finally got specimen.So instead of the usual 2-3 passes, he ended up doing 7 passes in a transplant liver to get enough cores to send to path.Another physician had issues with it this weekend as well and according to the other physicians this has happened to them in the past.

Brand Name
BIOPINCE AUTOMATIC FULL CORE BIOPSY INSTRUMENT 18GX10CM
Common Device Name
BIOPINCE
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek rd
athens TX
MDR Report Key10950930
Report Number1625425-2020-00744
Device Sequence Number4329883
Product Code KNW
UDI-Device Identifier00886333004379
UDI-Public00886333004379
Combination Product (Y/N)N
Initial Reporter StateAZ
PMA/510(K) Number
K904987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2023
Device Model Number360-1080-01
Device Catalogue Number360-1080-01
Device Lot Number11331874
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;